Alert archive / Wisconsin / Freezing Rain Advisories in 2017
Freezing Rain Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this freezing rain advisory at Jan 19, 2017, 3:28 PM CST for Clark County, Taylor County, Wisconsin. It took effect at Jan 19, 2017, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2017, 3:28 PM CST (21:28 UTC)
- In effect from
- Jan 19, 2017, 6:00 PM CST
- Expired
- Jan 20, 2017, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS43 KARX 192128 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CST THU JAN 19 2017 ...FREEZING RAIN AND SLICK ROADS EXPECTED TONIGHT... .PRECIPITATION WILL ADVANCE NORTH ACROSS THE AREA THROUGH THE EVENING AND OVERNIGHT HOURS...TAKING THE FORM OF A MIX OF RAIN AND FREEZING RAIN. WHILE TEMPERATURES WILL BE A DEGREE OR TWO EITHER SIDE OF FREEZING...ROADS REMAIN QUITE COLD IN MANY AREAS. THE RESULT WILL BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE 94...WITH SLICK TRAVEL EXPECTED. WIZ017-029-200600- /O.NEW.KARX.ZR.Y.0002.170120T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 328 PM CST THU JAN 19 2017 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * A MIXTURE OF RAIN AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THIS EVENING...TAPERING TO DRIZZLE TOWARD MORNING. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ LAWRENCE
9 follow-up statements
070 WWUS43 KARX 200022 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 622 PM CST THU JAN 19 2017 ...FREEZING RAIN AND SLICK ROADS EXPECTED TONIGHT... .PRECIPITATION WILL ADVANCE NORTH ACROSS NORTH CENTRAL WISCONSIN THIS EVENING AND OVERNIGHT...FALLING AS A MIX OF RAIN AND FREEZING RAIN. WHILE TEMPERATURES WILL BE A DEGREE OR TWO EITHER SIDE OF FREEZING...ROADS REMAIN QUITE COLD IN MANY AREAS. THE RESULT WILL BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE 94...WITH SLICK TRAVEL EXPECTED. WIZ017-029-200830- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 622 PM CST THU JAN 19 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * A MIXTURE OF RAIN AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THIS EVENING...TAPERING TO DRIZZLE TOWARD MORNING. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ ROGERS
421 WWUS43 KARX 200330 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 930 PM CST THU JAN 19 2017 ...FREEZING RAIN AND SLICK ROADS EXPECTED TONIGHT... .THE LEADING EDGE OF LIGHT RAIN HAS REACHED THE INTERSTATE 94 CORRIDOR AS OF 9 PM AND WILL CONTINUE TO ADVANCE NORTHWARD TONIGHT. WITH SURFACE TEMPERATURES A DEGREE OR TWO ON EITHER SIDE OF FREEZING AND COLD ROADS...RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE 94...WITH SLICK TRAVEL EXPECTED. WIZ017-029-201130- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 930 PM CST THU JAN 19 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA TONIGHT...TAPERING TO DRIZZLE TOWARD MORNING. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ ROGERS
637 WWUS43 KARX 200538 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1138 PM CST THU JAN 19 2017 ...FREEZING RAIN AND SLICK ROADS TONIGHT INTO FRIDAY MORNING... .LIGHT RAIN HAS MOVED NORTH OF INTERSTATE 94 AND INTO NORTH CENTRAL WISCONSIN AS OF 1130 PM. WITH SURFACE TEMPERATURES A DEGREE OR TWO ON EITHER SIDE OF FREEZING AND COLD ROADS...RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE 94...WITH SLICK TRAVEL EXPECTED THROUGH FRIDAY MORNING. WIZ017-029-201345- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1138 PM CST THU JAN 19 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA TONIGHT...TAPERING TO DRIZZLE TOWARD MORNING. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ ROGERS
378 WWUS43 KARX 200802 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 202 AM CST FRI JAN 20 2017 ...FREEZING RAIN AND SLICK ROADS TONIGHT INTO FRIDAY MORNING... .LIGHT RAIN WAS FALLING ACROSS THE AREA AS OF 2 AM. WITH SURFACE TEMPERATURES A DEGREE OR TWO ON EITHER SIDE OF FREEZING AND COLD ROADS...RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT ICING FOR AREAS NORTH OF INTERSTATE 94 LATE TONIGHT AND THIS MORNING...ESPECIALLY ON UNTREATED SECONDARY ROADS. BE PREPARED FOR SLICK TRAVEL THROUGH EARLY FRIDAY MORNING. WIZ017-029-201500- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 202 AM CST FRI JAN 20 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA LATE TONIGHT...TAPERING TO DRIZZLE AND FREEZING DRIZZLE TOWARD MORNING. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ RRS
509 WWUS43 KARX 201046 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 446 AM CST FRI JAN 20 2017 ...FREEZING RAIN AND SLICK ROADS TONIGHT INTO FRIDAY MORNING... .LIGHT RAIN CONTINUED TO FALL ACROSS THE AREA AS OF 430 AM. WITH SURFACE TEMPERATURES NEAR FREEZING AND COLD ROADS...RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT ICING FOR AREAS NORTH OF INTERSTATE 94 LATE TONIGHT AND THIS MORNING... ESPECIALLY ON UNTREATED SECONDARY ROADS. BE PREPARED FOR SLICK TRAVEL THROUGH EARLY FRIDAY MORNING. WIZ017-029-201500- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 446 AM CST FRI JAN 20 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA LATE TONIGHT...TAPERING TO DRIZZLE AND FREEZING DRIZZLE TOWARD DAYBREAK. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN SOME SLIPPERY TRAVEL CONDITIONS... INCLUDING DURING THIS MORNINGS COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ RRS
169 WWUS43 KARX 201305 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 705 AM CST FRI JAN 20 2017 ...FREEZING RAIN AND SLICK ROADS EARLY THIS MORNING... .LIGHT RAIN AND DRIZZLE CONTINUED TO FALL ACROSS THE AREA AS OF 7 AM. WITH SURFACE TEMPERATURES NEAR FREEZING AND COLD ROADS... THE RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT ICING FOR AREAS NORTH OF INTERSTATE 94 INTO THIS MORNING... ESPECIALLY ON UNTREATED SECONDARY ROADS. BE PREPARED FOR SOME SLICK TRAVEL EARLY THIS MORNING. WIZ017-029-201500- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 705 AM CST FRI JAN 20 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * A MIXTURE OF RAIN AND FREEZING RAIN WILL CONTINUE TO TAPER OFF TO DRIZZLE AND FREEZING DRIZZLE THOUGH 9 AM. * TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN SOME SLIPPERY TRAVEL CONDITIONS... INCLUDING DURING THIS MORNINGS COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ RRS
957 WWUS43 KARX 201459 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 859 AM CST FRI JAN 20 2017 ...FREEZING RAIN AND ICY ROADS INTO LATE MORNING... .LIGHT RAIN AND DRIZZLE FALLING ONTO COLD ROADS HAS RESULTED IN THE DEVELOPMENT OF ICY CONDITIONS FOR AREAS MAINLY NORTH OF INTERSTATE 94...PARTICULARLY SECONDARY AND UNTREATED ROADWAYS. PRECIPITATION WILL GRADUALLY TAPER OFF THROUGH MIDDAY...BUT THE RISK FOR ICY UNTREATED ROADS WILL REMAIN THROUGH THE AFTERNOON HOURS. WIZ017-029-201800- /O.EXT.KARX.ZR.Y.0002.000000T0000Z-170120T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 859 AM CST FRI JAN 20 2017 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * ICY ROADS HAVE BEEN REPORTED DUE TO FREEZING RAIN...ESPECIALLY SECONDARY AND UNTREATED SURFACES. * THE RISK FOR FREEZING RAIN WILL CONTINUE THROUGH NOON...BEFORE TEMPERATURES VERY SLOWLY WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ LAWRENCE
590 WWUS43 KARX 201640 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1040 AM CST FRI JAN 20 2017 ...SLICK TRAVEL CONDITIONS INTO LATE MORNING... .LIGHT FREEZING RAIN AND DRIZZLE FALLING ONTO COLD ROADS HAS RESULTED IN THE DEVELOPMENT OF ICY CONDITIONS FOR AREAS MAINLY NORTH OF INTERSTATE 94...PARTICULARLY SECONDARY AND UNTREATED ROADWAYS. THE RISK FOR FREEZING RAIN WILL DWINDLE BY MIDDAY AS TEMPERATURES CONTINUE WARMING ABOVE FREEZING...THOUGH SECONDARY AND BACK ROADS MAY REMAIN QUITE SLICK THROUGH THE DAY. WIZ017-029-201800- /O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1040 AM CST FRI JAN 20 2017 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * UNTREATED AND SECONDARY ROADS REMAIN SLICK IN MANY AREAS DUE TO LIGHT FREEZING RAIN AND DRIZZLE. * WARMING TEMPERATURES INTO THE AFTERNOON WILL END THE RISK FOR FREEZING RAIN...THOUGH BACK ROADS WILL LIKELY REMAIN ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ LAWRENCE
638 WWUS43 KARX 201754 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1154 AM CST FRI JAN 20 2017 WIZ017-029-201900- /O.EXP.KARX.ZR.Y.0002.000000T0000Z-170120T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1154 AM CST FRI JAN 20 2017 ...FREEZING RAIN ADVISORY WILL EXPIRE AT NOON CST TODAY... TEMPERATURES ACROSS THE AREA HAVE WARMED ABOVE FREEZING...ENDING THE RISK FOR FREEZING RAIN. HOWEVER...WITH COLD ROAD TEMPERATURES...ICY STRETCHES REMAIN POSSIBLE ON UNTREATED AND SECONDARY ROADS. $$ LAWRENCE
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freezing rain advisory went out at Jan 19, 3:10 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 19, 3:10 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
310 PM CST Thu Jan 19 2017
.SHORT TERM...(This evening through Friday)
Issued at 310 PM CST Thu Jan 19 2017
The widespread fog has gradually lifted through the late morning and
early afternoon. Meanwhile, low clouds along with light rain have been
spreading northward across eastern Iowa within region of enhanced low-
level moisture transport ahead of an upper low slowly lifting northeastward
out of the central Plains. The light rain will continue to spread northward
into the area late this afternoon and evening. While most areas are
expected to be above freezing, areas north of I-94 stand the best chance
for some freezing rain/icy roads with temps near freezing and
cold roads. Have issued a Freezing Rain Advisory this evening into
Friday morning for Clark/Taylor counties to account for this. Will
have to watch surface/road temps closely this evening for any
possible adjustments to this area.
In addition, outside of the precip, there will likely be fog again and
some drizzle as well into Friday with NAM soundings indicating deep
saturation to around 1.5 km in depth along with some weak warm advection
and light boundary layer flow. As a start, have included northeast Iowa
counties in a Dense Fog Advisory from midnight tonight until noon Friday,
where precip is expected to be lighter and confidence is highest. This
could need to be expanded through the evening or overnight. Areas of
Clark/Taylor counties that have been slow to clear, and thus have warmed
little today, may see fog return quickly this evening, even before the
precip arrives, so that will be another area to watch.
.LONG TERM...(Friday night through Thursday)
Issued at 310 PM CST Thu Jan 19 2017
Another upper shortwave trough will lift northeastward into the Upper
MS Valley Fri night in response to amplified upper level ridging/blocking
downstream into eastern Canada. The strongest mid-level forcing/Q vector
convergence will shift from Iowa into northwestern WI bringing some
light rain into the region, with boundary layer temps largely above
freezing. With the relatively weak forcing based on the placement
of the upper wave via the GFS/ECMWF, it may be a very light rain/drizzle
scenario. Also, with plenty of boundary layer moisture and modest
low-level warm advection, may still have some fog issues to deal
with as well. Not much change is expected into Saturday with low
stratus persisting along with some residual light rain/drizzle
from the slowly moving upper wave. Temps on Saturday will be mild,
but how warm we get likely will be impacted by the degree of low
stratus/fog across the area.
The disjointed blocking upper level flow pattern will continue into
early next week with little change in air mass. As a result, temps
will remain seasonably mild with generally cloudy under weak surface
ridging.
The next time frame to watch will be later Tues/Wed with both the 19.12Z
GFS/ECMWF indicating an upper shortwave trough/surface low ejecting
out of the Rockies towards the Upper MS Valley. It's too early to have
confidence in the track, amounts, and thermal profiles/precip types
yet, but this will be a time to watch. For now based precip types
on surface temps as a start.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1124 AM CST Thu Jan 19 2017
Widespread dense fog remains intact at RST and will very slowly
lift over the next several hours, though with IFR conditions
remaining. KLSE has improved in visibility but will still see a
lower ceiling for a while yet. An area of rain arriving through
late afternoon and this evening should actually help visibilities
improve for a time, but behind that rain shield, expect to see
another round of lowering ceilings and visibility, such that LIFR
conditions or lower return for most locations along with some
drizzle at times.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Freezing Rain Advisory from 6 PM this evening to 9 AM CST Friday
for WIZ017-029.
MN...None.
IA...Dense Fog Advisory from midnight tonight to noon CST Friday for
IAZ008>011-018-019-029-030.
&&
SHORT TERM...Lawrence/JM
LONG TERM...JM
AVIATION...LawrenceHazardous weather outlook, Jan 19, 3:24 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 324 PM CST THU JAN 19 2017 MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-061-201200- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- 324 PM CST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG MAY REDEVELOP OVERNIGHT...PARTICULARLY FOR AREAS WEST OF THE MISSISSIPPI RIVER AND ALONG RIDGE TOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF DENSE FOG MAY LINGER THROUGH MIDDAY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-201200- TAYLOR-CLARK- 324 PM CST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FREEZING RAIN ADVISORY IS IN EFFECT. PERIODS OF RAIN AND FREEZING RAIN WILL DEVELOP OVERNIGHT WITH A LIGHT GLAZE OF ICE POSSIBLE. TRAVEL MAY BE IMPACTED. IN ADDITION...AREAS OF DENSE FOG ARE POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT FREEZING RAIN MAY LINGER THROUGH MID MORNING FRIDAY. DENSE FOG IS ALSO A POSSIBILITY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-201200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON- 324 PM CST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT. AREAS OF DENSE FOG WILL REDEVELOP OVERNIGHT...WITH VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. TRAVEL IS LIKELY TO BE IMPACTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF DENSE FOG WILL CONTINUE THROUGH MIDDAY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. LAWRENCE
In the hours before
Special weather statement, Jan 19, 1:12 PM CST, 2 hours 16 minutes before
Special Weather Statement National Weather Service La Crosse WI 112 PM CST Thu Jan 19 2017 WIZ017-029-192100- Taylor-Clark- Including the cities of...Medford...Neillsville 112 PM CST Thu Jan 19 2017 ...Areas of Dense Fog Lifting into Mid Afternoon... Areas of dense fog continue to linger for areas near and north of Interstate 94, with visibility reduced to near zero in spots. This fog is expected to gradually lift through 3 pm. Those traveling are urged to slow down and be prepared for rapid fluctuations in visibility. Lawrence
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 1:27 AM CST | Dense Fog Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 11 hr |
Nearby
Freezing Rain Advisories in Wisconsin, 2017Every freezing rain advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.